MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The oas instructions for use state: "the oad is designed to track and spin only over the csi viperwire advance or viperwire advance with flex tip coronary guide wire.Do not use any other guide wire with the oad." csi id# (b)(4).
 
Event or Problem Description
A peripheral viperwire guide wire was inadvertently used with a coronary orbital atherectomy device (oad).The 99% stenosed, highly calcified target lesion was located in the right coronary artery.During the procedure, the oad became stuck on the peripheral wire.The device was removed, and the spring tip of the viperwire had fractured and remained in the vessel.The vessel was treated with balloon angioplasty.The spring tip fragment had fractured into three pieces.An attempt was made to retrieve the fragments, which was unsuccessful.The fragments were stented to the vessel wall with three stents.The patient experienced chest pain but was stable at the completion of the procedure.No additional intervention was performed for the chest pain, and the patient was discharged on (b)(6) 2021.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key11288741
Report Number3004742232-2021-00031
Device Sequence Number17236168
Product Code MCW
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)210228(10)263114
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberVPR-GW-14
Device Catalogue Number72023-01
Device Lot Number263114
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2021
Initial Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight93